Pristiq for anxiety?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Argh
Regular Member


Date Joined Feb 2012
Total Posts : 33
   Posted 4/12/2012 9:17 AM (GMT -6)   
My doc has given me a prescription for Pristiq for my supposed anxiety, it seems a fairly new medication and from the information appears to be targeted mainly at depression, i was wondering what peoples experiences with it are in regards to anxiety?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/12/2012 9:25 AM (GMT -6)   
 
I have read some good reviews from people that use Pristq for anxiety and 50 mg seems to be what most of them feel is a good dose.  I do use the sister drug to Pristiq - Effexor, however, my major problems seems to be depression which along with that I have anxiety as well as some PTSD.
 
I hope this is a good drug for you but remember the medications are not the cure all.  Dealing with the cause of our anxiety and learning how to control anxiety is a major part of feeling better.
 
Kindly,
Kitt
 
 
~~Kitt~~
Moderator: Anxiety, Osteoarthritis,
GERD/Heartburn and Heart/Cardiovascular Disease.

www.healingwell.com

"Life is not about waiting for the storms to pass...
It's about learning how to dance in the rain."~ Vivian Greene

Argh
Regular Member


Date Joined Feb 2012
Total Posts : 33
   Posted 4/12/2012 9:42 AM (GMT -6)   
Thanks kitt. I cant deal with the cause because i'm not aware of it, im pretty sure i don't have anxiety but every medical person i see says i do so i have to take this to either prove them right or wrong. I'm seeing a therapist but i don't get anywhere because im not anxious about anything. I just get symptoms which fit anxiety related ones but they are either permanent or come on randomly.

My other question about pristiq would be as its related to effexor what are the withdrawal symptoms like? i've read effexor is very hard to withdraw from for some people. And pristiq only comes in either 50mg or 100mg, and the tablets cannot be broken so there is no way to taper off it.....

Most ssris seem to give me severe side effects, so i'm hoping pristiq will be more tolerable for me as its an snri.

poppygirl
Regular Member


Date Joined Feb 2012
Total Posts : 25
   Posted 4/14/2012 2:41 PM (GMT -6)   
Hi Argh, I was on Effexor once and I did have some rather annoying symptoms coming off it. I felt very emotional, quite irrational, tearful (unlike me). I remember locking myself out of my car and just crouching down and sobbing - it seemed all so overwhelming! However, this only lasted a few weeks and I was soon back to my normal self. Try not to worry about withdrawals as everyone is different and when it happens (if it happens) you will deal with it and it won't last long.
 
It seems really weird you are being treated for anxiety when you haven't got it. Anxiety is really a feeling of fear. If you have anxiety you will have bodily symptoms, racing heart, sweaty tingling hands, nausea, upset stomach, headaches, a feeling of worry and fear before you do certain things.Some people have it all day long no matter what they are doing and this is called Generalised Anxiety Disorder. There seems no rhyme or reason to it at all. A good description of anxiety is a feeling that something is just around the corner that you are not going to be able to cope with. It is often worse in the morning and better in the evening 'cos the day is over. Do you get any of this?
 
Good luck with the new meds, it's scary isn't it as you don't know how you are going to react but I hope they help you to feel better.
 
Poppy
 
 
 
 

Lovemyfam2012
Regular Member


Date Joined Mar 2012
Total Posts : 72
   Posted 4/14/2012 4:47 PM (GMT -6)   
Hi! I was recently 'weaned' off of effexor (was up to 225mg), and the experience was uncomfortable, but not unbearable. The biggest part of it was this weird woozy sort of feeling...I describe it as feeling like when my body would move, my soul would be a step behind. I was still able to work, sleep, and live fairly normally while coming off of it.

In other words, see how it goes. If the med works for you, don't worry about the coming off of it...and if it doesn't work and you need to be taken off of it, just do it the way your doctor recommends, and hang in there. All will be ok!
"I can do all things through Christ who strengthens me." Phil. 4:13
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 23, 2014 6:40 AM (GMT -6)
There are a total of 2,249,130 posts in 250,195 threads.
View Active Threads


Who's Online
This forum has 157446 registered members. Please welcome our newest member, Poohbl.
314 Guest(s), 11 Registered Member(s) are currently online.  Details
Rrakkma, blessedinky, Wade1963, ldrunner, 2frogs, personx910, Pompadur, Happychick, deltaforce, Talon, Momtogigiandquinn


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer